Alert archive / Louisiana / Freeze Warnings in 2011
Freeze Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Feb 12, 2011, 2:41 PM CST for Hardin County, Tyler County, Texas; 7 parishes in Louisiana. It took effect at Feb 13, 2011, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2011, 2:41 PM CST (20:41 UTC)
- In effect from
- Feb 13, 2011, 12:00 AM CST
- Expired
- Feb 13, 2011, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864 WWUS74 KLCH 122041 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CST SAT FEB 12 2011 ...ONE MORE NIGHT OF FREEZING TEMPERATURES EXPECTED... .COLD HIGH PRESSURE NOW MOVING OVER THE REGION WILL BRING ONE MORE NIGHT OF FREEZING TEMPERATURES TO AREAS NORTH OF THE INTERSTATE 10 CORRIDOR. LAZ027>033-TXZ180>182-201-130500- /O.NEW.KLCH.FZ.W.0019.110213T0600Z-110213T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 241 PM CST SAT FEB 12 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY. COLD HIGH PRESSURE NOW MOVING OVER THE REGION WILL BRING ONE MORE NIGHT OF FREEZING TEMPERATURES TO AREAS NORTH OF THE INTERSTATE 10 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
2 follow-up statements
501 WWUS74 KLCH 130537 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1137 PM CST SAT FEB 12 2011 ...ONE MORE NIGHT OF FREEZING TEMPERATURES EXPECTED... .COLD HIGH PRESSURE NOW MOVING OVER THE REGION WILL BRING ONE MORE NIGHT OF FREEZING TEMPERATURES TO AREAS NORTH OF THE INTERSTATE 10 CORRIDOR. LAZ027>033-TXZ180>182-201-131400- /O.CON.KLCH.FZ.W.0019.110213T0600Z-110213T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 1137 PM CST SAT FEB 12 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY. COLD HIGH PRESSURE NOW MOVING OVER THE REGION WILL BRING ONE MORE NIGHT OF FREEZING TEMPERATURES TO AREAS NORTH OF THE INTERSTATE 10 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
710 WWUS74 KLCH 131252 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 652 AM CST SUN FEB 13 2011 ...PATCHY DENSE FOG ONGOING FROM INTERSTATE 10 TO THE COAST... .INCREASING LOW-LEVEL MOISTURE NEAR THE SURFACE HAS LED TO THE FORMATION OF PATCHY DENSE FOG ACROSS PARTS OF THE AREA. CONDITIONS WILL IMPROVE BY MID-MORNING AS THE FOG BURNS OFF. LAZ027>033-TXZ180>182-201-131400- /O.CON.KLCH.FZ.W.0019.000000T0000Z-110213T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 652 AM CST SUN FEB 13 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... COLD HIGH PRESSURE NOW MOVING OVER THE REGION WILL BRING ONE MORE NIGHT OF FREEZING TEMPERATURES TO AREAS NORTH OF THE INTERSTATE 10 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ041>045-051>055-TXZ215-216-131500- /O.NEW.KLCH.FG.Y.0003.110213T1300Z-110213T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 652 AM CST SUN FEB 13 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. OBSERVATIONS INDICATE THAT VISIBILITIES HAVE DROPPED TO LESS THAN A QUARTER-MILE AT TIMES ACROSS THE AREA ALONG AND SOUTH OF INTERSTATE 10. THESE CONDITIONS WILL PERSIST THROUGH MID-MORNING BEFORE IMPROVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ 25
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Feb 12, 2:38 PM CST, 3 minutes earlier.
Area forecast discussion, Feb 12, 2:38 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CST SAT FEB 12 2011
.DISCUSSION...PLEASANT DAY ACROSS THE AREA. UNDER SUNNY SKIES
TEMPERATURES HAVE WARMED TO AROUND 60 DEGREES. SURFACE ANALYSIS
SHOWING HIGH PRESSURE RIDGING ALONG THE TEXAS COAST...OVER THE
LAKE CHARLES AREA...THROUGH NORTHEAST LOUISIANA THEN FURTHER NORTHEAST.
ALOFT...BROAD TROF REMAINS OVER THE EASTERN HALF OF THE NATION TO
HIGH PRESSURE RIDGING ALONG THE WEST COAST.
NO SIGNIFICANT CHANGES TO THE FORECAST. MAIN TALKING POINT REMAINS
THE ONGOING WARMER TEMPERATURES AND THE EXPECTED CONTINUED WARMUP.
AFTER TONIGHTS RATHER COOL TEMPERATURES...WILL BE TRENDING TO AND
FINALLY ABOVE SEASONABLE NORMS THROUGHOUT THE FORECAST.
SURFACE HIGH PRESSURE SIMILARLY PROGGED BY MODELS TO TRANSLATE
EAST OF THE FORECAST AREA WITH A MODIFYING SOUTH AND SOUTHWEST
FLOW DEVELOPING IN THE LOW LEVELS. CURRENT NORTHWEST FLOW ALOFT
TRANSITIONS INTO A MORE ZONAL FLOW GOING INTO THE NEW WEEK. DRY
WESTERLY FLOW WILL MAINTAIN MINIMAL PRECIPITABLE WATER VALUES OVER
THE AREA WITH ANY SIGNIFICANT MOISTURE RETURN INCOMING ONLY AT 850
MB AND BELOW. HENCE RAIN CHANCES REMAIN NEAR NIL.
&&
.MARINE...SURFACE HIGH PRESSURE WILL BECOME ESTABLISHED TO THE EAST
OF THE AREA THROUGH THE NEW WEEK MAINTAINING A LIGHT TO MODERATE
SOUTHERLY FLOW. RAIN CHANCES WILL REMAIN MINIMAL AS THE MID AND
UPPER LEVELS OF THE ATMOSPHERE REMAIN DRY IN A WEST TO SOUTHWEST
FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 34 65 44 68 48 / 0 0 0 0 0
KBPT 35 65 47 68 51 / 0 0 0 0 0
KAEX 31 66 40 69 46 / 0 0 0 0 0
KLFT 34 65 42 68 47 / 0 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY FOR THE
FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
EVANGELINE...RAPIDES...ST. LANDRY...VERNON.
TX...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY FOR THE
FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.
GM...NONE.
&&
MARCOTTEHazardous weather outlook, Feb 12, 3:46 AM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 346 AM CST SAT FEB 12 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-131000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 346 AM CST SAT FEB 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A HARD FREEZE IS IN EFFECT THIS MORNING WITH TEMPERATURES BOTTOMING OUT IN THE MID 20S AREAWIDE. TEMPERATURES WILL REBOUND ABOVE FREEZING BY 10 AM. A LIGHT FREEZE IS EXPECTED AGAIN TONIGHT MAINLY NORTH OF THE I-10 CORRIDOR. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 06
Nearby
Freeze Warnings in Louisiana, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.